Skip to content

The population ecology of organizations

Hannan, M. T., & Freeman, J. (1977). The population ecology of organizations. American Journal of Sociology, 82(5), 929-964.

Type
Journal article
Intellectual base
Primary research
Year
1977
Volume
82
Issue
5
Pages
929-964
DOI
10.1086/226424
DOI registrant
University of Chicago Press
Link
https://doi.org/10.1086/226424
Cited from
biology_ecology

Cited by

1 citation across 1 artifact.

Each citation links to the sentence it supports in the citing article.

Primes

  • Adaptation
    • Unlearning is often harder than learning.

      This sourceFoundational organizational-ecology paper; argues that strong inertial pressures (legacy adaptations and sunk structure) create lock-in that slows re-adaptation when environments shift, motivating a selection rather than adaptation account.

Verification

Does it exist? Confirmed. This work's DOI resolves to a registered record, which fixes its identity. That is all it fixes.

Does it back the claim? Not recorded. The single citation of this work carries no recorded support check.

Support is checked per citation rather than per work — the same source can be cited soundly in one article and wrongly in another. Per-citation recording began recently, so a citation with no recorded check is a gap in the record rather than evidence it went unchecked.

See how references were verified.

Registry ID ref:1d4ee6c1312a · see in the full table